Document Detail


Bronchiectasis: a cause of pulmonary symptoms in heroin addicts.
MedLine Citation:
PMID:  472503     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Extensive and severe bronchiectasis was found in 7 heroin-addicted individuals with pulmonary symptoms whose chest roentgenograms were not suggestive of severe airway disease. Abnormalities consisted of varicose and cylindrical alterations. Pulmonary function tests revealed airflow obstruction, decreased lung volumes, and diffusion capacity impairment. Arterial blood gas analysis demonstrated mild hypoxemia in all patients and chronic hypocapnia in 4. Serial pulmonary function tests in 2 patients revealed only modest improvement in the degree of airflow obstruction. The occurence of bronchiectasis appeared to be related to episodes of heroin-induced pulmonary edema and infection.
Authors:
A S Banner; J Rodriguez; E V Sunderrajan; M K Agarwal; W W Addington
Related Documents :
8454093 - Noncardiogenic pulmonary edema: a certain etiology?
12682473 - Prolonged alveolocapillary barrier damage after acute cardiogenic pulmonary edema.
11156143 - Hybrid management of coronary artery disease and coarctation of aorta.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Respiration; international review of thoracic diseases     Volume:  37     ISSN:  0025-7931     ISO Abbreviation:  Respiration     Publication Date:  1979  
Date Detail:
Created Date:  1979-10-24     Completed Date:  1979-10-24     Revised Date:  2009-11-11    
Medline Journal Info:
Nlm Unique ID:  0137356     Medline TA:  Respiration     Country:  SWITZERLAND    
Other Details:
Languages:  eng     Pagination:  232-7     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Bronchiectasis / complications*,  radiography
Female
Heroin Dependence / complications*
Humans
Lung Diseases / etiology*
Lung Volume Measurements
Male
Pulmonary Edema / etiology

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Accumulation of 99mTc-tetracycline in lung infarction area. An experimental study.
Next Document:  Fibroleiomyomatous hamartoma of the lung.